Numerische Mathematik

, Volume 53, Issue 3, pp 299–314

On the boundary element method for some nonlinear boundary value problems

  • K. Ruotsalainen
  • W. Wendland
Article

DOI: 10.1007/BF01404466

Cite this article as:
Ruotsalainen, K. & Wendland, W. Numer. Math. (1988) 53: 299. doi:10.1007/BF01404466

Summary

Here we analyse the boundary element Galerkin method for two-dimensional nonlinear boundary value problems governed by the Laplacian in an interior (or exterior) domain and by highly nonlinear boundary conditions. The underlying boundary integral operator here can be decomposed into the sum of a monotoneous Hammerstein operator and a compact mapping. We show stability and convergence by using Leray-Schauder fixed-point arguments due to Petryshyn and Nečas.

Using properties of the linearised equations, we can also prove quasioptimal convergence of the spline Galerkin approximations.

Subject Classifications

AMS(MOS): 65N30CR: G1.8

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • K. Ruotsalainen
    • 1
  • W. Wendland
    • 2
  1. 1.Section of MathematicsUniversity of Oulu, Faculty of TechnologyOuluFinland
  2. 2.Mathematisches Institut AUniversity of StuttgartStuttgart 80Germany